MAUDE Adverse Event Report: UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; TRAY, SURGICAL INSTRUMENT

UMKIRCH CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE; TRAY, SURGICAL INSTRUMENT
Catalog Number 03.221.011
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reportedly, there was no patient involvement.Date of event is unknown.Add'l pro code: fsm.Device is an instrument and is not implanted/explanted.Manufacturing site: (b)(4).Manufacturing date: 27.Feb.2014.No nonconformances were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the clamp of a cerclage passer is not lining up properly.The two points at the top where the cable is supposed to pass through is not lining up.The device may be bent.This was identified in sterile processing.No procedure or patient involvement.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Additional narrative: a product development investigation was performed for the subject device (cerclage passer, dividable forceps, large, part number 03.221.011, lot number 8764803.The subject device was returned with the complaint condition stating: the 03.221.011 lot number 8764803 cerclage passer was returned and reported that the points were not lining up and were possibly bent.This complaint condition was likely caused by over three years of consistent use and possible rough handling during surgery or sterile processing; however, this complaint is not likely a result of any design or manufacturing related deficiency.A visual inspection, dhr review, and drawing review were performed as part of this investigation.This complaint is confirmed.The 03.221.011 cerclage passer is an instrument routinely used in the cerclage passer system.The device was returned and reported that the points were not lining up and were possibly bent.This condition is confirmed; the distal tips are offset laterally from one another by approximately four millimeters.It is likely that over three years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.The device was manufactured in 2/2014 and is over three years old.The balance of the returned device is in otherwise fairly good condition with only light wear and some mild discoloration near the etchings.Drawing was reviewed and determined to be suitable for the intended design, application and dimensional conformity when used as recommended.The condition of the returned device does agree with the complaint description.The complaint condition for this device can be replicated.Upon review of the device history record, no ncrs germane to the complaint condition were generated during the production of this device.All measurements have been performed by calipers ca99p.It is likely that over three years of consistent use and possible rough handling during surgery or sterile processing has led to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CERCLAGE PASSER, DIVIDABLE FORCEPS, LARGE
Common Device Name
TRAY, SURGICAL INSTRUMENT
Manufacturer (Section D)
UMKIRCH
im kirchenhurstle 4
umkirch b. freiburg D-792 24
GM  D-79224
MDR Report Key6348695
Report Number3003862213-2017-10008
Device Sequence Number635758
Product Code LXH
UDI-Device Identifier10886982076731
UDI-Public(01)10886982076731(10)8764803
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.221.011
Device Lot Number8764803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/22/2017
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1